Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 281, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2003, 1:16 PM EDT for Butler County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2003, 1:16 PM EDT (17:16 UTC)
- Expired
- Aug 9, 2003, 2:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Butler County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 091716 SVRILN OHC017-091800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 116 PM EDT SAT AUG 9 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN OHIO... * UNTIL 200 PM EDT... * AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF OXFORD...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OXFORD... SEVEN MILE... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3948 8452 3960 8469 3952 8484 3939 8476
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:50 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 9:50 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 AM EDT SAT AUG 9 2003 PATTERN PERSISTS TODAY WITH UPPER TROF OVER THE AREA...SURFACE LOW PRESSURE OVER THE SOUTHEAST AND HIGH PRESSURE OVER WISCONSIN. FOG HAS IMPROVED...BUT CLOUDS ARE MORE PREVALENT THAN ANTICIPATED...SO IVE UPDATED TO REMOVE FOG AND INDICATE MOSTLY CLOUDY SKIES THIS MORNING ALL ZONES EXCEPT CVG. I STILL EXPECT CLOUDS TO BREAK UP AND SCATTERED CONVECTION TO DEVELOP THIS AFTERNOON IN OUR RELATIVELY UNSTABLE AIRMASS. LOCALIZED FLOODING WILL APPARENTLY BE THE MAIN THREAT AGAIN WITH SLOW MOVING STORMS. HIGH TEMP FORECAST IN LOW 80S SHOULD HOLD UP...SO THERE WILL BE NO CHANGES TO THE TEMP FORECAST FOR NOW. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 9, 5:08 AM EDT, 8 hours 8 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-091115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. ANY OF THESE STORMS MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
In the hours before
Local storm report, Aug 9, 10:27 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1027 AM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM DAYTON KY FLOOD
08/08/03 CAMPBELL FLOODED BASEMENTS AND HIGH
WATER ON ROADS
0800 PM MILFORD OH FLOOD
08/08/03 CLERMONT HIGH WATER ON ROADS
0800 PM MULBERRY OH FLOOD
08/08/03 CLERMONT HIGH WATER ON EXIT RAMP OF
SR 28 AND I 275
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:18 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
| Aug 9, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.